Washington, 2006

Damaging Wind in Washington, May 19, 2006

May 19, 2006 · NWS PDT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 19, 1:20 PM PST, 2 hours 40 minutes earlier.

Area forecast discussion, May 19, 1:20 PM PST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
220 PM PDT FRI MAY 19 2006

.SHORT TERM...LATEST RADAR WAS SHOWING CONVECTION FIRING ACROSS
CENTRAL AND EASTERN OREGON WITH SEVERE WEATHER ACROSS BOTH AREAS.
DAYTIME HEATING OVER EASTERN OREGON AND WITH THE APPROACH OF A
STRONG UPPER LEVEL JET OVER CENTRAL OREGON...BOTH WERE HELPING TO
PRODUCE AREAS OF THUNDERSTORMS WHICH IS EXPECTED TO CONTINUE INTO
THE EVENING. THUS A TSTORM WATCH BOX IS IN EFFECT UNTIL 04Z ACROSS
THE ENTIRE AREA FOR LARGE HAIL AND DAMAGING WINDS. AFTER SUNSET THE
STORMS SHOULD WEAKEN. HOWEVER...WITH AN INTENSE LOW PRESSURE SYSTEM
OFF THE N CA COAST TONIGHT AND SATURDAY...EXPECT SHOWERS TO CONTINUE
WITH ANOTHER ROUND OF CONVECTION EXPECTED FOR SATURDAY AFTERNOON
ALTHO IT SHOULD BE LESS STRONG. IN ADDITION...COOLER AIR SHOULD
FILTER INTO THE REGION AND AFTERNOON TEMPERATURES WILL BE
NOTICEABLY COOLER. LITTLE CHANGE IS EXPECTED SUNDAY AS THE LOW
PRESSURE SYSTEM DRIFTS TOWARD THE COAST PUMPING MOISTURE NORTH AND
INTO THE TWO STATE AREA INCREASING PCPN CHANCES ONCE AGAIN.

.LONG TERM...MONDAY THROUGH FRIDAY...AN UNSETTLED WEATHER PATTERN
WILL PERSIST THROUGH THE EXTENDED PERIOD WITH AN UPPER TROUGH
LINGERING OFF THE COAST. THIS WILL KEEP A MOIST AND SOMEWHAT
UNSTABLE SOUTHERLY FLOW OVER THE REGION ON MONDAY...WHICH WILL
GRADUALLY BECOME MORE SOUTHWEST TO WEST AND LESS UNSTABLE AS THE
WEEK PROGRESSES. AT FIRST THE SOUTHERLY FLOW ON MONDAY WILL KEEP THE
ATMOSPHERE UNSTABLE...BUT THEN TEMPERATURES WILL COOL DOWN WITH
MAINLY JUST SHOWERS AFTER MONDAY AS THE FLOW BEING MORE WESTERLY
RATHER THAN SOUTHERLY. WILL KEEP A MENTION OF A SLIGHT CHANCE TO
CHANCE OF SHOWERS EACH DAY IN THE FORECAST THROUGH NEXT FRIDAY. WILL
ALSO A MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS FOR MONDAY.
TEMPERATURES WILL COOL DOWN TO NEAR NORMAL BY FRIDAY. 88

&&

.AVIATION...ACTIVE CONDITIONS WITH THUNDERSTORMS ALL OVER THE PLACE
THIS EVENING. THE THUNDERSTORMS WILL BE MAINLY CONCENTRATED ALONG
TWEB ROUTE 368 FROM KDLS-KRDM-KLKV AND TAF SITES KRDM...KDLS AND
KYKM THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL EVENTUALLY MOVE
INTO THE OTHER TAF SITES AND TWEB ROUTES THIS EVENING. BRIEF HEAVY
RAIN AND/OR HAIL MAY CAUSE CONDITIONS TO BECOME MVFR OR IFR AT
TIMES. IN ADDITION STRONG GUSTY WINDS TO 40 MPH ARE POSSIBLE IN THE
VICINITY OF ANY THUNDERSTORMS. THE THUNDERSTORMS WILL DECREASE IN
COVERAGE AND INTENSITY AROUND DUSK THIS EVENING. CONDITIONS WILL
IMPROVE ON SATURDAY...BUT THERE WILL STILL BE SHOWERS AND ISOLATED
THUNDERSTORMS POSSIBLE. 88

&&

.HYDROLOGY...HYDROLOGY...SNOWMELT CONTINUES ACROSS THE HIGHER
ELEVATIONS...GENERATING HIGH WATER LEVELS ACROSS MOST AREAS. A FLOOD
WARNING IS IN EFFECT FOR THE NACHES RIVER NEAR NACHES AND NEAR
CLIFFDELL. HAVE A CONCERN ABOUT RAINFALL ON TOP OF SNOWMELT RISES
ACROSS PORTIONS OF FAR EASTERN OREGON. THE IMNAHA RIVER IS FORECAST
TO REACH FLOOD STAGE BY LATE FRIDAY NIGHT...AND ANY RAINFALL IN THE
THE RIVER BASIN COULD ADD TO THE RISE. THUS...HAVE UPGRADED TO A
FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA.  WILL ALSO HAVE TO
MONITOR THE GRANDE RONDE RIVER AT TROY...ALTHOUGH SIGNIFICANT
FLOODING IS NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  58  78  54  76 /  50  30  30  30
ALW  61  80  56  79 /  50  30  30  30
PSC  61  84  54  81 /  40  20  20  20
YKM  58  78  54  79 /  40  20  20  30
HRI  58  82  53  81 /  40  20  20  20
ELN  54  76  53  73 /  40  30  20  30
RDM  49  72  47  71 /  50  30  30  40
LGD  54  75  52  75 /  50  30  30  30
5J0  52  76  50  77 /  50  30  30  30
DLS  56  78  55  77 /  50  20  20  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SEVERE THUNDERSTORM WATCH FOR ALL ZONES UNTIL 9 PM THIS EVENING
  ...FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA IN WALLOWA
     COUNTY (ORC063).
WA...SEVERE THUNDERSTORM WATCH FOR ALL ZONES UNTIL 9 PM THIS EVENING
  ...FLOOD WARNING FOR THE NACHES RIVER NEAR NACHES AND NEAR
     CLIFFDELL IN YAKIMA COUNTY (WAC077).

&&

TI:RGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/88/88
Hazardous weather outlook, May 19, 1:45 PM PST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PDT FRI MAY 19 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-201200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
245 PM PDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLIGHT RISK FOR SEVERE THUNDERSTORMS

LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS

EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY,  EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON

FLOOD WARNING

 EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY

SEVERE THUNDERSTORM WATCH 364 IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR ALL OF CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH
CENTRAL AND SOUTHEAST WASHINGTON FOR LARGE HAIL AND DAMAGING WINDS.

MOIST SOUTHERLY FLOW...ALONG WITH AN UNSTABLE ATMOSPHERE AND
FAVORABLE WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE
WILL CREATE AN ENVIRONMENT CONDUCIVE FOR THE FORMATION OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN OREGON
AND SOUTHEAST WASHINGTON...WITH THE STRONGER STORMS ARE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO
ONE INCH IN DIAMETER...AND LOCALLY HEAVY RAIN.

UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN RAPID SNOWMELT AT
HIGHER ELEVATIONS...CREATING HIGH WATER CONDITIONS ACROSS THE
VALLEY RIVER BASINS IN CENTRAL WASHINGTON AND EASTERN OREGON. A
FLOOD WARNING IS IN EFFECT FOR THE NACHES AND IMNAHA RIVERS. REFER
TO PDXFLWPDT WGUS76 KPDT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOOD WARNING THROUGH SUNDAY

 EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY

THUNDERSTORMS SATURDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
     COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

THE NEXT IN A SERIES OF WAVES WILL CROSS THE REGION...BRINGING
ANOTHER ROUND OF THUNDERSTORMS. THE STORMS ARE NOT EXPECTED TO
BECOME STRONG OR SEVERE. SNOWMELT FLOODING WILL CONTINUE ALONG THE
NACHES AND IMNAHA RIVERS THROUGH SUNDAY. EXPECT UNSETTLED WEATHER TO
LINGER THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING FOR
LARGE HAIL AND DAMAGING WINDS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, May 19, 1:16 PM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
216 PM PDT FRI MAY 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             MAUPIN                  45.18N 121.08W
05/19/2006  E0.75 INCH       WASCO              OR   PUBLIC

&&

JAS
Local storm report, May 19, 2:00 PM PST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
300 PM PDT FRI MAY 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     4 NNW GRASS VALLEY      45.42N 120.81W
05/19/2006  E70 MPH          SHERMAN            OR   TRAINED SPOTTER

            TREE BRANCHES DOWN. POWER OUTAGE.

&&

JAS
Local storm report, May 19, 2:35 PM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
335 PM PDT FRI MAY 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             TOLLGATE                45.77N 118.08W
05/19/2006  E0.75 INCH       UMATILLA           OR   PUBLIC

            TOLLGATE STORE REPORTED HAIL UP TO PENNY SIZE THAT
            COVERED THE GROUND. RAINFALL AMOUNTS HEAVY BUT AMOUNT
            UNKNOWN. NEARBY TRAINED SPOTTER UM-12 REPORTED 1 INCH OF
            RAIN IN 1/2 HOUR. WINDS WERE GUSTY BUT WIND NOT SEVERE OR
            DAMAGING.

&&

RCLOUT
Local storm report, May 19, 2:59 PM PST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
359 PM PDT FRI MAY 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             BOARDMAN                45.84N 119.70W
05/19/2006  E0.75 INCH       MORROW             OR   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED.

&&

DK
Local storm report, May 19, 3:45 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
445 PM PDT FRI MAY 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     2 W HERMISTON           45.83N 119.33W
05/19/2006  M69.00 MPH       UMATILLA           OR   MESONET

            SUSTAINED WIND 36 MPH WITH GUST TO 69 MPH.

0415 PM     TSTM WND GST     2 S IRRIGON             45.87N 119.49W
05/19/2006  M73.00 MPH       MORROW             OR   MESONET

            SUSTAINED WIND 35 MPH WITH A GUST TO 73 MPH

&&

DK
Local storm report, May 19, 3:57 PM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
457 PM PDT FRI MAY 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HEAVY RAIN       8 SW BOARDMAN           45.74N 119.80W
05/19/2006  U0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REPORTED ALONG WITH DIME SIZED HAIL AND
            WINDS IN EXCESS OF 40 MPH.

0415 PM     HEAVY RAIN       1 N BOARDMAN            45.84N 119.69W
05/19/2006  U0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REPORTED WITH FREQUENT LIGHTNING. YARD
            HAS STANDING WATER ABOUT 1 INCH DEEP.

0415 PM     HEAVY RAIN       2 SSW IRRIGON           45.87N 119.51W
05/19/2006  E0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REDUCED VISIBILITY TO LESS THAN 150 FEET
            AT TIMES. STRONG WINDS BLEW DOWN SEVERAL 1 TO 1.5 INCH
            TREE LIMBS.

0420 PM     TSTM WND GST     1 N PATERSON            45.93N 119.62W
05/19/2006  E0.00 MPH        BENTON             WA   TRAINED SPOTTER

            WINDS IN EXCESS OF 60 MPH AS THUNDERSTORM ARRIVED AT
            LOCATION. VERY HEAVY RAIN STREAMING DOWN GRAVEL ROAD
            CREATING PUDDLES AND PONDING. HEAVIEST DOWNPOUR WITHIN
            SPOTTER MEMORY.

&&

PERRY

The radar

The Pendleton radar (KPDT), 57 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walla Walla

When
May 19, 4:00 PM PST
Where
Walla Walla County, 3 mi WSW of Burbank
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
46.183, -119.067

Three 50 to 60 foot tall poplar trees downed. Ten foot by 12 foot metal shed lifted and blown into trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506900.